MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES DR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, in a patient with a left ventricular assist device (lvad) implanted due to a left ventricle failure who underwent into a thoracic surgery for an empyema, this swan ganz catheter placed for suspected overload, 30 minutes after calibration, provided incorrect mixed venous oxygen saturation (sv02) value.When calibrated showed a svo2 of 60% whereas monitor gave a svo2 of 63% which was acceptable.However after 30 minutes, sv02 dropped from 60% to 29%.Therefore, a blood sample was taken and showed a sv02 of 59%.The swan ganz was recalibrated and the sv02 was normal again.No error message was displayed.There was no allegation of patient injury.Patient demographics were requested and unable to be obtained.
 
Additional Manufacturer Narrative
Updated section, h6 (component code), h6 (component code), h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).Corrected section d9 (device returned to manufacturer) and g2.One swan ganz catheter was received by our product evaluation laboratory.Customer report of "incorrect mixed venous oxygen saturation (sv02) value" was unable to be confirmed.Catheter passed in-vitro calibration in received condition.Balloon inflated clear and concentric and remained inflated for five minutes without leakage.All through lumens were patent without any leakage or occlusion.No visible damage was observed from catheter body or returned syringe.The findings were not aligned to the customer photo in which a drop in mixed venous oxygen saturation (svo2) measurement was displayed.Finally, the catheter passed attenuation test.The manufacturing records were reviewed and there is no indication of a related nonconformance; all process parameters were met, and inspections passed successfully.Evaluation results revealed that the reported event could not be confirmed, since the reported event could not be reproduced during investigation and no defect was found on the returned device.As part of the manufacturing process, the manufactured units go through a leak and flow test, visual verification and eeprom reading tests.Ifu (instruction for use) of the swan-ganz continuous cardiac output thermodilution catheters was reviewed to identify if there are clear and understandable instructions in the corresponding ifu to identify the reported failure before use.All events will continue to be reviewed and monitored.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22793164
Report Number2015691-2025-06603
Device Sequence Number8314690
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260722(11)240722(10)65879331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model Number774F75
Device Lot Number65879331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown